MAUDE Adverse Event Report: BOVIE MEDICAL CARDINAL HEALTH; LOW TEMP CAUTERY

BOVIE MEDICAL CARDINAL HEALTH; LOW TEMP CAUTERY
Catalog Number 65410-010
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
4 each with lot number 0721l were returned for evaluation and further testing.From visual evaluation three of the cauteries tested have a faint red glow when activated and one cautery has a bright red glow when activated.Root cause is determined to be a low charge on the battery in select units that the customer received.There has been a total of 77,680 sold with 3 total complaints recorded since 2016.Due to the low risk and low complaint rate, no further actions are required.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions a follow up report will be submitted.
 
Event or Problem Description
The customer alleged that the low temp cautery takes one minute to get red hot.This delay in getting hot occurred during a critical point in the surgery when timing is crucial due to the manipulation of tissue along with the implant.The patient was not harmed,.

Brand Name
CARDINAL HEALTH
Common Device Name
LOW TEMP CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key15234183
Report Number3007208013-2022-00034
Device Sequence Number6446718
Product Code GEI
UDI-Device Identifier50885380001435
UDI-Public50885380001435
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Catalogue Number65410-010
Device Lot Number0721L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Initial Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown